# SDR 98ZZZX2637

- Difficulty date: June 25, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4072K
- Make and model: Piper PA-31-350
- Aircraft serial: 318152018
- System (JASC): 3260 · Landing Gear Position and Warning
- Part: Control Rod
- Part number: 452860
- Condition: Seized
- Location: Rt Mlg Downlock
- Stage of operation: AP
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

RIGHT MAIN LANDING GEAR WOULD NOT SHOW DOWN-N-LOCK DURING GEAR EXTENSION.  VISUAL INSPECTION FROM GROUND SHOWED GEAR TO BE DOWN.  AIRCRAFT LANDED WITHOUT INCIDENT.  INSPECTION OF GEAR SHOWED DOWNLOCK CONTROL ROD LOWER BALL END TO BE FROZEN NOT ALLOWING DOWNLOCK TO FREELY CONTACT DOWNLOCK SWITCH.  REPLACED ROD END.  OPS CHECKED GEAR AND CHECKED OK.  DOWNLOCK IS LOCATED IN EXHAUST, AND AIRCRAFT DOES NOT FLY MUCH, CORROSION AND LACK OF LUBRICATION WILL ATTRIBUTE TO EARLY FAILURE.  AIRCRAFT TT:  4,099.2 HOURS.
